Milk protein allergy and liquid antibiotics

Kate - posted on 01/18/2010 ( 5 moms have responded )

35

33

1

My son has an allergy to milk proteins which I have been able to successfully control with my diet. He has been on antibiotics twice, Keflex after a surgery and Amoxicillin sp? for a double ear infection. I have found that Teva Pharmaceutical adds a malt derivative to their infant antibiotics. My son reacts very poorly (vomiting, diarrhea, constant crying and arching his back refusing to eat) when on these meds. Does anyone have experience with this issue and how was it resolved?

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

5 Comments

View replies by

Aleks - posted on 04/09/2011

546

0

46

Go back to your GP and tell them of the reactions of the meds on your son. I am sure that they will be happy to give him something else. :-) That is what they are there for. They know that some people can react poorly to some medications. Its normal. So, they will be (should be, if not, change doctors) happy to prescribe something else.

Allison - posted on 04/08/2011

2

1

0

I am going through the EXACT same thing. My 3 month old has a milk protein allergy and wheat. I have been googling for a while tonight. How did you figure out it contained malt? I can't seem to find an ingredient list. He is only breastfed and I have been watching everything I have eaten and read every label when I saw that bad diaper after his 2nd dose I knew it had to be the meds. He too is on Teva Amox. Any info you found out would be greatly appreciated. Thanks!

Allison - posted on 04/08/2011

2

1

0

I am going through the EXACT same thing. My 3 month old has a milk protein allergy and wheat. I have been googling for a while tonight. How did you figure out it contained malt? I can't seem to find an ingredient list. He is only breastfed and I have been watching everything I have eaten and read every label when I saw that bad diaper after his 2nd dose I knew it had to be the meds. He too is on Teva Amox. Any info you found out would be greatly appreciated. Thanks!

[deleted account]

Perhaps you could ask your pharmacist if a new mix could be made for your son? They may know a formula for the antibiotic that does not have the malt in it

Rebecca - posted on 01/18/2010

595

37

74

The only thing that I can suggest is that if your baby has to go on antibiotics again I would suggest you taking acidophilus (a probiotic) as well as give your baby a probiotic too. (Its called Biogaia) This will help control the diarrhea and stomach upset/gas ect.



http://infant-toddler-health.suite101.co...



**This site has great info on probiotic use and lactose intollerance**

http://1stprobiotics.com/probiotics-for-...

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms